MAUDE Adverse Event Report: ZIMMER DENTAL 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 13MM; DENTAL IMPLANT

ZIMMER DENTAL 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 13MM; DENTAL IMPLANT
Model Number BNST3213
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A2: age and date of birth unknown / not provided.A4: weight unknown / not provided.E1: country-new zealand//zip code (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the implant at tooth location #22 fractured during placement and was removed.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay corrected data, additional information and device evaluation.Correction: section e country was corrected from united states to new zealand.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date were updated.E1: initial reporter country and phone number were updated/corrected.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 3252.H6: investigation conclusions code was added: 4307.H10: narrative/data was updated.Zimvie received the reported implant for evaluation.Visual evaluation of the as returned device identified the implant with signs of use, apparent minor bone / tissue attached to external threads.The implant was damaged and was fractured in the collar area.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number 2021030870.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2021030870 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root causes determined from the investigation are missing or confusing instructions for use, clinician does not follow recommended protocol for implant placement and final seating (e.G.Does not tap in dense bone).Therefore, based on the available information, implant malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key17219294
Report Number0001038806-2023-01181
Device Sequence Number15006102
Product Code DZE
UDI-Device Identifier00844868029113
UDI-Public(01)00844868029113(17)260331(10)2021030870
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/30/2026
Device Model NumberBNST3213
Device Catalogue NumberBNST3213
Device Lot Number2021030870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic